Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paxil Withdrawal (Yes, Doctors, WITHDRAWAL) juicykr

Posted by caroline h. on January 16, 2003, at 20:52:43

In reply to Re: Paxil Withdrawal (Yes, Doctors, WITHDRAWAL) Rick E., posted by juicykr on January 14, 2003, at 11:30:28

> I have just tried to wean off Paxil for Panic attacks and am so discouraged that I feel terrible and depressed and anxious all over again. Early Dec. 02 I went from 20mg to 10mg and then went off completely after I forgot to take a dose about a week ago. Then, last nite-did not sleep alllll night and was panicky and jittery. Yesterday I felt weird and depressed. Finally at 2:30 am or so I took 10mg and now feel some relief..does anyone know if I should move to 5mg next over a month or so?? I feel trapped now that I want to go off this med and get into some CB therapy and get on with my life unmedicated! I cannot afford to gain more weight, but also do not want to live feeling anything close to how I felt last night! Any input?
> Kathy

First, the obvious: Have you consulted with your p-doc?

But having gone off paxil and klonopin i do have some advice. i know those moments when you feel you need the drug to get by-the really bad ones. my p-doc has had me take the smallest possible dose to get through the really terrifying moments.
like if it happens again, take only 2.5 mgs and see how you do. increase by small increments if necessary. paxil is not addictive but it does have withdrawal symptoms which, in my and my p-doc's experience are rebound effects of your affliction. you have to ride them through with as little or no meds as possible--the rebound/withdrawal effects should not last long if your dosage was 20 mgs--that's not a lot of paxil.

so no, i would not take 5 mgs a day for a month. it generally doesn't take that long to get off paxil. but you may be very sensitive to it. maybe i'm wrong, but i think you're almost there--to be paxil-free. you just got freaked by a rebound episode. you may have a few others, but as long as it's not every day, i think you're in good shape. just ride them out--no one ever said withdrawal would be pleasant.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:caroline h. thread:38313
URL: http://www.dr-bob.org/babble/20030113/msgs/136180.html